Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 321, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 13, 2007, 8:58 AM CDT for McHenry County, Pierce County, North Dakota. It was in force for 62 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 8:58 AM CDT (13:58 UTC)
- Expired
- Aug 13, 2007, 10:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, Pierce County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 9:01 AM CDT | HAIL 0.88 | 3 N Towner, ND | ONGOING AT TIME OF REPORT. |
| Aug 13, 9:15 AM CDT | HAIL 2 | 6 E Bantry, ND | HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN. |
| Aug 13, 9:15 AM CDT | HAIL 3 | 6 E Bantry, ND | HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN. |
| Aug 13, 9:23 AM CDT | HAIL 1 | 2 N Towner, ND | ACCOMPANIED BY VERY HEAVY RAIN. |
| Aug 13, 9:43 AM CDT | TSTM WND DMG | 9 Nw Balta, ND | WIND BLEW DOWN FOUR 40 FOOT TREES. NICKEL SIZE HAIL WAS ALSO REPORTED WITH DAMAGE TO SIDING. EVENT LASTED ABOUT 6 MINUTES. |
| Aug 13, 9:43 AM CDT | TSTM WND DMG | Towner, ND | WIND BLEW DOWN FOUR 40 FOOT TREES. NICKEL SIZE HAIL WAS ALSO REPORTED WITH DAMAGE TO SIDING. EVENT LASTED ABOUT 6 MINUTES. |
| Aug 13, 9:43 AM CDT | HAIL 0.88 | 9 Nw Balta, ND | LARGE HAIL LASTED 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1500 J/kg
- Mixed-layer CIN
- -501 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 131358
SVRBIS
NDC049-069-131500-
/O.NEW.KBIS.SV.W.0321.070813T1358Z-070813T1500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
858 AM CDT MON AUG 13 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
WESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 1000 AM CDT
* AT 854 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF BERWICK...OR ABOUT 27 MILES SOUTH OF BOTTINEAU...AND
MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BARTON AROUND 905 AM CDT...
RUGBY AROUND 920 AM CDT...
SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
LAT...LON 4862 10103 4821 10087 4797 9988 4852 9988
4853 10043 4861 10044
$$
AYD/TWH2 follow-up statements
000
WWUS53 KBIS 131425
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
922 AM CDT MON AUG 13 2007
NDC049-069-131500-
/O.CON.KBIS.SV.W.0321.000000T0000Z-070813T1500Z/
PIERCE ND-MCHENRY ND-
922 AM CDT MON AUG 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN MCHENRY AND WESTERN PIERCE COUNTIES...
AT 920 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR TOWNER...OR
ABOUT 30 MILES SOUTH OF BOTTINEAU...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TOWNER AROUND NOW...
BERWICK AROUND 925 AM CDT...
RUGBY AROUND 935 AM CDT...
THIS IS A VERY DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL OF
BASEBALL SIZE EAST OF BANTRY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 4862 10059 4825 10071 4797 9988 4852 9988
4853 10043 4861 10044
$$
NH/CH000 WWUS53 KBIS 131443 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 941 AM CDT MON AUG 13 2007 NDC049-069-131500- /O.CON.KBIS.SV.W.0321.000000T0000Z-070813T1500Z/ PIERCE ND-MCHENRY ND- 941 AM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR EAST CENTRAL MCHENRY AND CENTRAL PIERCE COUNTIES... AT 940 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR BERWICK...OR ABOUT 39 MILES SOUTH OF BOTTINEAU...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR RUGBY AROUND 945 AM CDT... BALTA AROUND 950 AM CDT... SILVA AROUND 955 AM CDT... THIS IS A DANGEROUS STORM IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4851 10039 4819 10049 4797 9988 4852 9988 $$ NH/CH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:50 AM CDT, 5 hours 8 minutes earlier.
Area forecast discussion, Aug 13, 3:50 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 AM CDT MON AUG 13 2007 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT FORECAST PROBLEM TODAY INVOLVES WHETHER FORCING MECHANISMS OVERCOME A DEVELOPING THERMAL CAP. CURRENTLY A SURFACE LOW OVER EASTERN MONTANA WITH UPPER LEVEL IMPULSES MOVING EASTWARD ACROSS NORTHEASTERN MONTANA/SOUTHERN SASKATCHEWAN. THUNDERSTORMS HAVE DEVELOPED RECENTLY NORTH OF GLASGOW...AND TRAJECTORY LOOKS LIKE IT WILL SKIRT THE NORTHWESTERN COUNTIES OF NORTH DAKOTA THIS MORNING. BOTH THE NAM AND GFS HAVE VORTICITY IMPULSES MOVING EASTWARD...AND WILL LIKELY ADD SMALL POPS IN THE NORTH. MEANWHILE AT H850 THERE IS A DEVELOPING LOW LEVEL JET OVER CENTRAL DAKOTAS WITH H850 LIFT IN THE OMEGA FIELD...BUT MID LEVEL THERMAL CAP IS BUILDING FROM THE WEST. I THINK STORMS HAVE THE BEST CHANCE OF KEEPING TOGETHER IN THE NORTH WHERE THE CAP IS WEAKEST...BUT SATELLITE PICS SHOWING INCREASING MID CLOUDS OVER CENTRAL NORTH DAKOTA. WILL KEEP THUNDERSTORM CHANCES OVER ALL BUT THE FAR SOUTHWEST THIS MORNING. HOWEVER...SURFACE LOW MOVES ACROSS THE STATE...AND BY NOON THE LOW IS NEAR JAMESTOWN/DEVILS LAKE. WILL KEEP CHANCES NORTHEAST COUNTIES - AGAIN WHERE CAP IS WEAKEST. COOL DRY AIR MOVES IN BEHIND THE SURFACE LOW. A WEAK UPPER LEVEL IMPULSE...RATHER CONSISTENT IN THE MODEL RUNS...CLIPS SOUTHWESTERN NORTH DAKOTA TONIGHT. THUS WILL KEEP A SLIGHT CHANCE THERE TONIGHT. ANOTHER REINFORCING SHOT OF COOL CANADIAN AIR MOVES INTO THE STATE ON WEDNESDAY...AND WILL KEEP THE FORECAST DRY FOR NOW. .LONG TERM...THURSDAY THROUGH MONDAY... LITTLE CHANGE TO EXTENDED GRIDS EXCEPT TO DROP TEMPERATURES SOME BEGINNING ON THURSDAY. BOTH GFS AND EURO MODELS KEEP RIDGE OVER NORTHERN ROCKIES AND PLAINS WITH HUDSON BAY LOW DROPPING SEVERE DEGREES OF LATITUDE TO THE SOUTH WHICH WILL BRING SLIGHTLY LOWER THICKNESS OVER NORTHERN PLAINS AS WELL AS SLIGHTLY COOLER NORTHWEST FLOW. && .AVIATION... ELEVATED CONVECTION DEVELOPING AHEAD OF LOW PRESSURE ALONG MONTANA DAKOTA BORDER CAUSED BY WARM ADVECTION 80H-70H LEVEL AND LOW LEVEL NOCTURAL JET. THIS WILL INCREASE FOR THE NEXT SEVERAL HOURS. SOME TAFS WILL NEED ADDITION OF VCTS WHERE PRESENTLY FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE && JV/HW
Hazardous weather outlook, Aug 13, 5:21 AM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON AUG 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON AUG 13 2007 /421 AM MDT MON AUG 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING FOR NORTHERN AND SOUTH CENTRAL COUNTIES. ALSO A SLIGHT CHANCE THIS AFTERNOON FOR NORTH CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH SATURDAY NIGHT OVER WESTERN AND CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Aug 13, 8:00 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
800 AM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL MOHALL 48.77N 101.51W
08/13/2007 E1.75 INCH RENVILLE ND PUBLIC
PUBLIC REPORT RELAYED BY BROADCAST MEDIA. HAIL RANGED
FROM PEA SIZE UP TO GOLF BALL SIZE.
&&
CS/HWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:38 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 67 min |
| Aug 13, 8:02 AM CDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Aug 13, 8:13 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 40 min |
| Aug 13, 8:45 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 60 min |
| Aug 13, 9:22 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 53 min |
| Aug 13, 9:58 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 32 min |
| Aug 13, 10:20 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 25 min |
| Aug 13, 10:38 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 43 min |
| Aug 13, 11:28 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 32 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.